Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 2, NWS Raleigh, NC

March 27, 20127 counties in North Carolina

NWS Raleigh, NC issued this frost advisory at Mar 27, 2012, 4:22 AM EDT for 7 counties in North Carolina. It took effect at Mar 28, 2012, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 4:22 AM EDT (08:22 UTC)
In effect from
Mar 28, 2012, 2:00 AM EDT
Expired
Mar 28, 2012, 7:21 AM EDT
In force
5 hr
Issued by
NWS Raleigh, NC

Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2400 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS72 KRAH 270822
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
422 AM EDT TUE MAR 27 2012

...A FROST ADVISORY REMAINS IN EFFECT THIS MORNING NORTH OF
HIGHWAY 64 AND A NEW FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM
WEDNESDAY MORNING EAST OF INTERSTATE 95...

.CHILLY HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH WILL
ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM
AND 8 AM THIS MORNING. PATCHY FROST WILL BE POSSIBLE IN RURAL AND
LOW-LYING AREAS...ESPECIALLY NEAR THE VIRGINIA BORDER.
WITH THE SURFACE HIGH CENTERED OVER EASTERN PORTIONS OF THE
STATE TONIGHT...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID
TO UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95.

NCZ011-027-028-043-272030-
/O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
/O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
422 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

* LOCATION...THE NORTHEAST COASTAL PLAIN.

* TEMPERATURES...WILL BOTTOM OUT IN THE MID TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER
  30S BETWEEN 5 AM AND 8 AM THIS MORNING. TEMPERATURES ARE
  EXPECTED TO FALL INTO THE MID TO UPPER 30S AGAIN LATE TONIGHT
  AND EARLY WEDNESDAY MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

$$

NCZ042-078-089-272030-
/O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
JOHNSTON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON
422 AM EDT TUE MAR 27 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

* LOCATION...THE SOUTHEAST COASTAL PLAIN.

* TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S.


* TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT...
  BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM
  WEDNESDAY MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

$$

NCZ007>010-021>026-038>041-271200-
/O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
422 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN...OR NORTH OF
  THE HIGHWAY 64 CORRIDOR. THIS INCLUDES THE TRIAD...TRIANGLE...
  ROCKY MOUNT...AND ROANOKE RAPIDS.

* TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER
  30S BETWEEN 5 AM AND 8 AM THIS MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

$$

VINCENT
5 follow-up statements
752 
WWUS72 KRAH 271154
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
754 AM EDT TUE MAR 27 2012

.CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS OF THE
STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MID TO
UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95.

NCZ011-027-028-043-280000-
/O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
/O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
HALIFAX-NASH-EDGECOMBE-WILSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...WILSON
754 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING
AS TEMPERATURES RISE INTO THE 40S. THERE IS ANOTHER FROST ADVISORY
IN EFFECT FOR TONIGHT ACROSS THE AREA. 


* LOCATION...THE NORTHEAST COASTAL PLAIN.

* TEMPERATURES...TONIGHT WILL FALL INTO THE MID 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S
  BETWEEN 2 AM TO 8 AM WEDNESDAY MORNING. 

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

NCZ007>010-021>026-038>041-271300-
/O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT...
BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON...
ASHEBORO...PITTSBORO...RALEIGH
754 AM EDT TUE MAR 27 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING AS
TEMPERATURES RISE INTO THE 40S.

$$

NCZ042-078-089-280000-
/O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
JOHNSTON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON
754 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* LOCATION...THE SOUTHEAST COASTAL PLAIN.

* TEMPERATURES...IN THE MID TO UPPER 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... 
  BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM 
  WEDNESDAY MORNING. 

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS
THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS
GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM
WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT
UNCOVERED.

&&

$$
384 
WWUS72 KRAH 271514
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
1114 AM EDT TUE MAR 27 2012

.CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS
OF THE STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL
INTO THE MID TO UPPER 30S WEDNESDAY MORNING NEAR INTERSTATE 95.

NCZ011-027-028-042-043-078-089-281200-
/O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON
1114 AM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* LOCATION...THE COASTAL PLAIN.

* TEMPERATURES...LOWS AS COLD AS THE MID 30S.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT...
  BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM TO 8 AM
  WEDNESDAY MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PLANTS THAT ARE
SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING
SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE
SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

&&

$$

DJF
081 
WWUS72 KRAH 280227 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1027 PM EDT TUE MAR 27 2012

.CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS
OF THE STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL
INTO THE MID TO UPPER 30S WEDNESDAY MORNING NEAR INTERSTATE 95.

NCZ011-027-028-042-043-078-089-281200-
/O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON
1027 PM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* LOCATION...THE COASTAL PLAIN.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... 
  BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM TO 8 AM 
  WEDNESDAY MORNING. 

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PLANTS THAT ARE
SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING
SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE
SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

&&

$$
780 
WWUS72 KRAH 280831
NPWRAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RALEIGH NC
431 AM EDT WED MAR 28 2012

.PATCHY FROST EXPECTED IN RURAL AND LOW-LYING AREAS EAST OF
INTERSTATE 95 THROUGH 8 AM THIS MORNING.

NCZ011-027-028-042-043-078-089-281200-
/O.CON.KRAH.FR.Y.0002.000000T0000Z-120328T1200Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON
431 AM EDT WED MAR 28 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* LOCATION...THE COASTAL PLAIN.

* TIMING...TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 30S
  BETWEEN 4 AM AND 8 AM THIS MORNING.

* IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PLANTS THAT ARE
SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING
SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE
SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED.

$$

VINCENT
176 
WWUS72 KRAH 281121 AAA
NPWRAH

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
721 AM EDT WED MAR 28 2012

NCZ011-027-028-042-043-078-089-281230-
/O.CAN.KRAH.FR.Y.0002.000000T0000Z-120328T1200Z/
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE...
ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON
721 AM EDT WED MAR 28 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST
ADVISORY. 

A LIGHT SOUTHERLY BREEZE HAS ALLOWED TEMPERATURES TO CLIMB
INTO THE LOWER 40S AS OF 7 AM. THEREFORE...THE FROST ADVISORY HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Mar 27, 3:52 AM EDT, 30 minutes earlier.

Area forecast discussion, Mar 27, 3:52 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
352 AM EDT TUE MAR 27 2012

.SYNOPSIS...
BELOW NORMAL TEMPERATURES WILL PREVAIL TODAY AS HIGH PRESSURE BUILDS
INTO THE AREA FROM THE NORTH. ABOVE NORMAL TEMPERATURES WILL RETURN
BY WEDNESDAY AS HIGH PRESSURE MOVES OFFSHORE AND A WARM
SOUTHWESTERLY RETURN FLOW DEVELOPS OVER THE CAROLINAS.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 245 AM TUESDAY...

OVERVIEW:
AN UPPER LEVEL TROUGH DIGGING OFFSHORE THE NEW ENGLAND COAST AT 06Z
WILL FURTHER AMPLIFY AS IT DIGS SOUTHEAST INTO THE ATLANTIC TODAY
AND TONIGHT. AN UPPER LEVEL RIDGE CENTERED OVER THE MS RIVER VALLEY
AT 06Z WILL BUILD EAST INTO THE APPALACHIANS TODAY IN THE WAKE OF
THE UPPER LEVEL TROUGH...PROGRESSING FURTHER EAST TO THE CAROLINA/
MID-ATLANTIC COAST BY 12Z WED. IN THE LOWER LEVELS...SURFACE HIGH
PRESSURE CENTERED IN VICINITY OF THE LOWER GREAT LAKES AT 06Z WILL
BUILD SOUTHWARD INTO THE AREA THIS MORNING...SETTLE OVER CENTRAL NC
THIS AFTERNOON...THEN SHIFT JUST OFFSHORE THE SOUTHEAST COAST
TONIGHT AS A LOW PRESSURE SYSTEM ASSOC/W A COMPACT UPPER LOW
(TRACKING NORTHEAST THROUGH THE DAKOTAS AT 06Z) PROGRESSES EAST
ALONG THE NORTHERN PERIPHERY OF THE UPPER GREAT LAKES.

PRECIP CHANCES TODAY/TONIGHT:
GIVEN STRONG SYNOPTIC SUBSIDENCE AND SURFACE HIGH PRESSURE CENTERED
OVER THE AREA...THERE WILL BE 0% CHANCE FOR PRECIP TODAY. ALTHOUGH
LOW-LEVEL WARM ADVECTION WILL COMMENCE LATE TONIGHT AS THE SURFACE
HIGH SHIFTS SOUTH/SE JUST OFFSHORE THE SOUTHEAST COAST...THE
LOCATION OF THE SFC HIGH WILL PREVENT ANY SIGNIFICANT LOW-LEVEL
MOISTURE ADVECTION FROM OCCURRING PRIOR TO 12Z. ADDITIONALLY...A
STRONG MID-LEVEL SUBSIDENCE INVERSION ASSOCIATED WITH THE DEPARTING/
WEAKENING UPPER LEVEL RIDGE WILL REMAIN IN PLACE OVER THE AREA. AS A
RESULT...CLEAR SKIES AND 0% CHANCE FOR PRECIP ARE EXPECTED TO
PERSIST THROUGH TONIGHT.

TEMPERATURES TODAY:
A RELATIVELY WIDE RANGE OF 1000-850 MB THICKNESSES IS PROGGED AT 12Z
THIS MORNING...RANGING FROM 1295 METERS IN THE FAR NE COASTAL PLAIN
TO ~1320 METERS IN THE FAR SW PIEDMONT. THICKNESSES WILL INCREASE
FROM SW-NE TODAY...RANGING FROM 1325-1345 METERS BY 00Z THIS
EVENING. WITH THESE THICKNESSES IN MIND...LOCAL RESEARCH WOULD
SUGGEST HIGHS RANGING FROM THE UPPER 50S TO LOWER 60S...COOLEST IN
THE NE COASTAL PLAIN AND WARMEST IN THE SW PIEDMONT.

TEMPERATURES TONIGHT:
GIVEN CLEAR SKIES...A DRY AIRMASS IN PLACE...AND THAT THE SFC HIGH
IS PROGGED TO BE CENTERED EAST/SE OF HWY 1 OVER THE COASTAL PLAIN
AND EASTERN NC THROUGH 06Z...EXPECT TEMPS TO FALL RAPIDLY BETWEEN
SUNSET-MIDNIGHT OVER MOST OF CENTRAL NC. THE EXCEPTION MAY BE THE
NW PIEDMONT WHERE THE MSLP GRADIENT WILL BE A BIT TIGHTER BETWEEN
THE HIGH TO THE EAST AND A PROGRESSIVE LOW PRESSURE SYSTEM WELL TO
THE NORTHWEST ALONG THE NORTHERN PERIPHERY OF THE UPPER GREAT LAKES.
AS THE NIGHT PROGRESSES (I.E. BETWEEN 06-12Z)...THE MSLP GRADIENT IS
EXPECTED TO TIGHTEN FROM ROUGHLY NNW-SSE AS THE SURFACE HIGH SHIFTS
TO THE SOUTH AND THE AFOREMENTIONED LOW PRESSURE SYSTEM PROGRESSES
FURTHER EAST ALONG THE GREAT LAKES. AS A RESULT...A LIGHT SOUTHERLY
BREEZE SHOULD DEVELOP BY 06-09Z WEST OF THE HWY 1 CORRIDOR...AND BY
12Z ELSEWHERE. WITH THE ABOVE IN MIND...EXPECT LOWS TO RANGE FROM
THE MID/UPPER 30S TO THE LOWER 40S...COLDEST IN THE COASTAL PLAIN
CLOSER TO THE SFC HIGH CENTER WHERE WINDS WILL REMAIN CALM THE
LONGEST...AND WARMEST IN THE WEST/NW PIEDMONT.

FROST ADVISORY THIS MORNING:
THE LATEST SFC OBS SHOW TEMPS FALLING THROUGH THE MID 40S IN THE
NORTHERN PIEDMONT AS OF 06Z...AND IT IS STILL POSSIBLE THAT TEMPS
WILL BOTTOM OUT IN THE MID/UPPER 30S PRIOR TO SUNRISE...ESPECIALLY
WHEN THE MSLP GRADIENT BEGINS TO RELAX AND WINDS HAVE A CHANCE TO GO
CALM BETWEEN 09-12Z. IT IS POSSIBLE THAT THE FROST POTENTIAL THIS
MORNING MAY BE CONFINED TO AREAS NORTH OF THE I-85 CORRIDOR CLOSE TO
THE VA BORDER. HOWEVER...AS LONG AS WINDS GO CALM FOR 1-3 HRS PRIOR
TO SUNRISE ANYWHERE NORTH OF THE HWY 64 CORRIDOR...A QUICK DROP INTO
THE 30S WILL CERTAINLY BE POSSIBLE. WITH THAT IN MIND...WILL LET THE
CURRENT FROST ADVISORY CONTINUE AS-IS FROM 4-8 AM.

FROST ADVISORY TONIGHT:
GIVEN EXPECTED LOWS IN THE MID 30S (35-37F) IN THE COASTAL PLAIN
TONIGHT...WILL ISSUE A FROST ADVISORY EAST OF THE I-95 CORRIDOR
VALID FROM 06-12Z WED. ALTHOUGH TEMPS COULD EASILY FALL INTO THE
UPPER 30S IN THE TYPICAL SHELTERED AREAS WEST OF THE I-95 CORRIDOR
BY 04-06Z...TEMPS SHOULD LEVEL OUT OR EVEN INCREASE AFTER 06Z AS A
LIGHT SOUTHERLY BREEZE/LOW-LEVEL WARM ADVECTION COMMENCES...AND THE
FROST POTENTIAL APPEARS TO BE LOW ENOUGH TO PRECLUDE AN ADVISORY IN
THOSE LOCATIONS AT THIS TIME. -VINCENT

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 345 AM TUESDAY...

OVERVIEW:
THE AFOREMENTIONED COMPACT UPPER LOW AND ASSOCIATED SURFACE LOW
PRESSURE SYSTEM PROGRESSING EAST ALONG THE NORTHERN PERIPHERY OF
GREAT LAKES TONIGHT IS PROGGED TO TRACK INTO NEW ENGLAND BY 00Z
THURSDAY...THEN OFFSHORE THE NEW ENGLAND COAST BY 12Z THU. A FRONTAL
ZONE ASSOC/W THE AFOREMENTIONED SFC LOW IS PROGGED TO BECOME
WEST-EAST ORIENTED OVER THE NORTHERN MID-ATLANTIC BY 00Z THU...
PROGRESSING SOUTHWARD NEAR OR INTO CENTRAL NC BY 12Z THU. SHORTWAVE
ENERGY NOTED IN WV IMAGERY OVER THE PACIFIC NW AT 06Z THIS MORNING
WILL PROGRESS EAST THROUGH THE UPPER MIDWEST TONIGHT...DIG SOUTHEAST
INTO THE OH VALLEY BY 00Z THU...THEN PROGRESS INTO THE MID-ATLANTIC
BY 06-12Z THU MORNING.

PRECIPITATION CHANCES:
FORCING FOR ASCENT WILL LARGELY BE ABSENT DURING THE DAY WED GIVEN
UNIDIRECTIONAL FLOW THROUGHOUT THE COLUMN. IN FACT...ASIDE FROM THE
POTENTIAL FOR A WEAK UPPER LEVEL DISTURBANCE MOVING INTO THE AREA
VIA WESTERLY FLOW ALOFT...THERE DOES NOT APPEARS TO BE ANY FORCING
OVER CENTRAL NC DURING THE DAY WED. W/REGARD TO THERMODYNAMICS...
MODEL GUIDANCE IS INDICATING THAT THE ELEVATED MIXED LAYER CURRENTLY
PRESENT OVER THE CENTRAL CONUS WILL ADVECT EASTWARD INTO THE
MID-ATLANTIC AND CAROLINAS ON WED...PERSISTING OVER THE AREA INTO
WED NIGHT. SFC DEWPOINTS ARE PROGGED TO BE IN THE MID/UPPER 50S WED
AFTERNOON....AND THIS COMBINED WITH STEEP MID-LEVEL LAPSE RATES MAY
CONTRIBUTE TO ~500 J/KG OF MLCAPE...PRIMARILY IN THE WESTERN
PIEDMONT WHERE THE RELATIVE BEST LOW-LEVEL MOISTURE IS PROGGED.
HOWEVER...A MID-LEVEL CAP WILL LIKELY BE PRESENT TO SOME DEGREE...
AND GIVEN A GENERAL LACK OF FORCING...IT WILL LIKELY BE DIFFICULT
FOR ANY CONVECTION TO DEVELOP OVER CENTRAL NC WED AFT/EVE. WED
NIGHT...FORCING FOR ASCENT WILL BE CONFINED TO DPVA AS THE
AFOREMENTIONED SHORTWAVE DIGS SOUTHEAST INTO THE MID-ATLANTIC BY OR
SHORTLY AFTER 06Z. ALTHOUGH THE AFOREMENTIONED FRONTAL ZONE WILL
ALSO BE APPROACHING FROM THE NORTH AT THAT TIME...MODEL GUIDANCE
SHOWS LITTLE IF ANY LOW-LEVEL CONVERGENCE ASSOC/W THE BOUNDARY.
GIVEN THAT NOCTURNAL COOLING WILL LIKELY WIPE OUT ANY MARGINAL
INSTABILITY THAT MAY BE PRESENT WED AFT/EVE...IT SEEMS UNLIKELY THAT
CONVECTION WILL DEVELOP OVER CENTRAL NC IN ASSOC/W THE SHORTWAVE WED
NIGHT. THE ONLY REAL CHANCE FOR CONVECTION IN CENTRAL NC LATE WED
EVENING INTO WED NIGHT WILL BE IF CONVECTION DEVELOPS UPSTREAM OF
THE AREA IN THE TN VALLEY WED AFT/EVE AND PROPAGATES EASTWARD ACROSS
THE MOUNTAINS INTO THE WESTERN PIEDMONT VIA SPEEDY WESTERLY FLOW
ALOFT. HOWEVER...THIS WOULD MOST LIKELY OCCUR AFTER SUNSET WHEN
MARGINAL INSTABILITY WOULD BE WANING IN ASSOC/W NOCTURNAL COOLING.
SO...EVEN IF CONVECTION PROPAGATES DOWNSTREAM OF THE TN VALLEY AND
CROSSES THE MOUNTAINS INTACT...IT WOULD LIKELY STRUGGLE TO MAINTAIN
ITSELF IN AN INCREASINGLY STABLE ENVIRONMENT. WITH THE ABOVE IN
MIND...WILL INDICATE A SLIGHT CHANCE OF SHOWERS LATE WED EVENING
INTO WED NIGHT.

SEVERE THREAT:
THE SPC DAY 2 OUTLOOK INDICATES A 5% PROBABILITY OF SEVERE WEATHER
IN CENTRAL NC LATE WED INTO WED NIGHT. AS DISCUSSED ABOVE...IT IS
UNLIKELY THAT CONVECTION WILL DEVELOP OVER CENTRAL NC WED/WED
NIGHT...AND ANY SEVERE THREAT WILL BE TIED ENTIRELY TO UPSTREAM
CONVECTION...AND WHETHER OR NOT IT CAN PROPAGATE DOWNSTREAM INTO THE
CAROLINAS. GIVEN THAT THIS WOULD MOST LIKELY OCCUR AFTER SUNSET IN
AN INCREASINGLY STABLE ENVIRONMENT...FEEL THAT ANY SEVERE THREAT IN
CENTRAL NC WOULD BE CONDITIONAL IN NATURE AND CONFINED TO THE FAR
WESTERN PIEDMONT.

TEMPERATURES:
1000-850 MB THICKNESSES AND MOS GUIDANCE SUGGEST HIGHS REBOUNDING
BACK INTO THE MID/UPPER 70S ON WED...WITH LOWS WED NIGHT IN THE MID
50S. -VINCENT

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 308 AM TUESDAY...

AFTER A QUICK PEEK AT THE LATEST EUROPEAN TO GO ALONG WITH THE
EARLIER ARRIVING 00Z/27 MODEL CYCLE RUN... EXPECT A COOLER TREND
AGAIN THURSDAY NIGHT INTO FRIDAY... THEN WARMER WEATHER RETURNS
SATURDAY - WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATER IN THE
WEEKEND.

A COLD FRONT WILL PUSH SOUTH THROUGH NORTH CAROLINA THURSDAY. A DEEP
MEAN WNW FLOW ALONG AND AHEAD OF THE FRONT SHOULD KEEP ANY SHOWERS
ISOLATED OR ONLY SPRINKLES EAST OF THE MOUNTAINS... AND MAINLY
CONFINED TO THE MORNING. DRY ADVECTION FROM THE NORTH AND FROM THE
TOP DOWN THURSDAY AFTERNOON WILL LEAD TO SKIES BECOMING MOSTLY
SUNNY. HIGHS ARE FAVORED TO BE ON THE WARM SIDE (78-84) NW TO SE...
WITH CAA ARRIVING TOO LATE TO STOP THE WARMING.

FOR THURSDAY NIGHT AND FRIDAY... HIGH PRESSURE WILL BUILD IN FROM
THE NORTH AND THEN PERSIST THROUGH THE EARLY PART OF THE WEEKEND.
THIS WILL RESULT IN A DRY AND COOL PATTERN WITH CLEAR SKIES THURSDAY
NIGHT AND SUNNY SKIES FRIDAY. LOW LEVEL THICKNESS AND MOS GUIDANCE
SUGGESTS TEMPERATURES WILL NOT BE AS COOL AS THIS CURRENT COOL
SPELL. LOWS THURSDAY NIGHT SHOULD GENERALLY BE IN THE 40S. HIGHS
FRIDAY 68-73. WE WILL BEGIN TO WARM UP AGAIN SATURDAY AS A SW RETURN
FLOW BEGINS. MOSTLY CLEAR/SUNNY SKIES WITH LOWS IN THE 50S. HIGHS
SATURDAY IN THE 77-82 RANGE.

MODELS HAVE FINALLY BEGUN TO CONVERGE ON THE NEXT CHANCE OF SHOWERS
AND POSSIBLY THUNDERSTORMS BY LATE SATURDAY IN THE WEST... AND
SATURDAY NIGHT INTO EARLY SUNDAY EAST. WE WILL BUMP POP UPWARD TO
SHOW INCREASING CONFIDENCE IN THE SHOWER CHANCES BY LATE SATURDAY
THROUGH SUNDAY MORNING. OTHERWISE... VARIABLY CLOUDY WITH THE
TEMPERATURES FORECAST TO REMAIN ABOVE NORMAL INTO SUNDAY. LOWS SAT
NIGHT IN THE MID 50S TO LOWER 60S. HIGHS SUNDAY SHOULD BE MOSTLY IN
THE 70S.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 1225 AM TUESDAY...

24-HR TAF PERIOD:
VFR CONDITIONS AND CLEAR SKIES WILL RULE THROUGH THE TAF PERIOD AS
SURFACE HIGH PRESSURE BUILDS INTO THE CAROLINAS FROM THE NORTH AND
AN UPPER LEVEL RIDGE PROGRESSES EAST FROM THE MS RIVER VALLEY INTO
THE SOUTHERN APPALACHIANS. EXPECT NORTHEAST WINDS AT ~10 KT WITH
SPORADIC GUSTS UP TO 15-20 KT THROUGH 09Z IN ASSOC/W PRESSURE RISES
AT THE LEADING EDGE OF THE SURFACE HIGH BUILDING INTO THE AREA...
EVENTUALLY DECREASING TO 3-8 KT FROM NORTH-SOUTH BY 12Z AS THE
SURFACE HIGH CENTER PROGRESSES INTO SOUTHERN VA AND THE FAR N/NW
PIEDMONT. LIGHT/VARIABLE WINDS WILL PREVAIL THROUGH THE REMAINDER OF
THE TAF PERIOD AS THE SURFACE HIGH SETTLES OVER CENTRAL NC.

LOOKING AHEAD:
AT THIS TIME...A DRY/VFR PATTERN IS EXPECTED TO PERSIST OVER CENTRAL
NC THROUGH THE END OF THE WORK WEEK. A RELATIVELY TIGHT MSLP
GRADIENT BETWEEN HIGH PRESSURE OFFSHORE THE SOUTHEAST COAST AND A
LOW PRESSURE SYSTEM TRACKING SOUTHEAST THROUGH NEW ENGLAND INTO THE
ATLANTIC WILL RESULT IN BREEZY CONDITIONS ON WED/THU. SUSTAINED SW
WINDS OF 10-15 KT WITH GUSTS UP TO 20 KT CAN BE EXPECTED WED
AFTERNOON. NORTHWEST WINDS ARE PROGGED TO BE A BIT STRONGER THU
AFTERNOON...SUSTAINED AT 15 KT WITH GUSTS UP TO 25 KT. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 8 AM EDT TUESDAY FOR NCZ007>011-
021>028-038>041-043.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Mar 26, 4:29 AM EDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
429 AM EDT MON MAR 26 2012

NCZ007>011-021>028-038>041-043-270830-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
429 AM EDT MON MAR 26 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ042-073>078-083>086-088-089-270830-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
429 AM EDT MON MAR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.